Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 16, NWS Pueblo, CO

May 14, 2007Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 14, 2007, 5:16 PM MDT for Pueblo County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2007, 5:16 PM MDT (23:16 UTC)
Expired
May 14, 2007, 6:02 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 2:57 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2870 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 142316
SVRPUB
COC101-150015-
/O.NEW.KPUB.SV.W.0016.070514T2316Z-070515T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
516 PM MDT MON MAY 14 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES THE CITY OF PUEBLO...

* UNTIL 615 PM MDT...

* AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  CENTERED 6 MILES NORTH OF BEULAH...OR 20 MILES SOUTHWEST OF        
  PUEBLO...AND WAS MOVING TOWARD THE EAST SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RYE.
  PUEBLO.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3834 10491 3791 10506 3788 10467 3831 10453

$$
3 follow-up statements
000 
WWUS55 KPUB 142333
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
532 PM MDT MON MAY 14 2007

COC101-150015-
/O.CON.KPUB.SV.W.0016.000000T0000Z-070515T0015Z/
PUEBLO CO-
532 PM MDT MON MAY 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR WEST CENTRAL PUEBLO COUNTY...

AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO 
QUARTER SIZE HAIL ALONG WITH PERIODS OF HEAVY RAIN.  THIS STORM WAS 
CENTERED 8 MILES NORTHEAST OF BEULAH...OR 17 MILES SOUTHWEST OF 
PUEBLO...AND WAS MOVING TOWARD THE EAST SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHERN AND WESTERN PORTIONS OF PUEBLO AND PUEBLO COUNTY          
  ALONG AND WEST OF I-25 BETWEEN BETWEEN EXITS 67 AND 94. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3834 10491 3791 10506 3788 10467 3831 10453

$$
000 
WWUS55 KPUB 142349
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT MON MAY 14 2007

COC101-150015-
/O.CON.KPUB.SV.W.0016.000000T0000Z-070515T0015Z/
PUEBLO CO-
549 PM MDT MON MAY 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR WEST CENTRAL PUEBLO COUNTY...

AT 544 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING NICKEL QUARTER SIZE HAIL ALONG WITH HEAVY RAINFALL OF 
BETWEEN 1/2 AND 3/4 OF AN INCH PER HOUR. THIS STORM WAS CENTERED 11 
MILES NORTHEAST OF COLORADO CITY...OR 16 MILES SOUTHWEST OF 
PUEBLO...AND WAS MOVING TOWARD THE EAST SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHWEST AND SOUTH CENTRAL PORTIONS OF PUEBLO COUNTY ALONG AND    
  EAST OF I-25 BETWEEN EXITS 67 AND 91. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3824 10484 3790 10497 3790 10463 3820 10457

$$
000 
WWUS55 KPUB 150002
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT MON MAY 14 2007

COC101-150011-
/O.CAN.KPUB.SV.W.0016.000000T0000Z-070515T0015Z/
PUEBLO CO-
601 PM MDT MON MAY 14 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WEST
CENTRAL PUEBLO COUNTY...

THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS 
LIGHTNING AND HEAVY RAIN MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT 
MONDAY EVENING FOR PORTIONS OF SOUTHEASTERN COLORADO.

LAT...LON 3824 10484 3790 10497 3790 10463 3820 10457

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:46 PM MDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 14, 3:46 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT MON MAY 14 2007

.SHORT TERM...
(TONIGHT AND TUESDAY)

...A FEW SEVERE STORMS POSSIBLE THIS EVENING...

CURRENTLY...FRONT IS SOUTH OF HIGHWAY 50 AND NORTH OF US160.
MESONET SITES IN HUERFANO COUNTY SUGGEST FRONT IS ALSO THROUGH THIS
REGION.  BEST INSTABILITY IS ALONG THE HIGHWAY 50 CORRIDOR AT THIS
TIME...BUT SHEAR IS BETTER TO THE NORTH.  BULK SHEARS ALONG HIGHWAY
50 IS AROUND 30 KNOTS...WHICH IS MARGINAL FOR SEVERE.  HOWEVER...IF
STORMS DEVELOP THEY MAY PUT OUT SOME SEVERE HAIL BEFORE
DISSIPATING.  FURTHER NORTH...SHEAR IS BETTER AND ATMOSPHERE WILL
BECOME MORE UNSTABLE IN THE NEXT COUPLE OF HOURS WITH MORE HEATING.
WV ALSO SUGGESTS A SHORTWAVE CENTERED IN EASTERN UTAH WILL APPROACH
THE REGION DURING THE EVENING HELPING TO INTENSIFY THE CONVECTION.

TONIGHT...ATMOSPHERE SHOULD BECOME MORE STABLE DURING BY LATE
EVENING WITH THE THREAT FOR SEVERE CONVECTION DECREASING.  SCATTERED
POPS WERE KEPT IN THE SOUTHEAST MOUNTAINS OVERNIGHT AS PV LOBE
CONTINUES TO MOVE INTO THE REGION...WITH THE DEEP UPSLOPE LAYER OVER
THE REGION.  ON THE PLAINS...POPS WILL DECREASE FROM NORTH TO SOUTH
AS MORE STABLE AIR MOVES INTO THE REGION.

ON TUESDAY...COOL UPSLOPE DAY ON THE PLAINS...WITH ATMOSPHERE
REMAINING STABLE.  UPSLOPE FLOW IS DEEP ENOUGH TO REACH THE HIGH
VALLEYS.  OVER THE HIGHER TERRAIN...THE UPSLOPE LAYER MAY BE SHALLOW
ENOUGH FOR DAYTIME HEATING TO MAKE IT UNSTABLE.  THE SCATTERED POPS
IN THE EASTERN MOUNTAINS WERE KEPT IN THE GRIDS FOR THE AFTERNOON.
--PGW--

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

TUESDAY NIGHT-WEDNESDAY...WEST TO NORTHWEST FLOW ALOFT REMAINS
ACROSS THE REGION AS BROAD SHORT WAVE TROUGH CONTINUES TO DIG ACROSS
THE UPPER MIDWEST. MOIST UPSLOPE FLOW TO PERSIST ACROSS THE EASTERN
PLAINS...KEEPING MOSTLY CLOUDY...COOL AND STABLE CONDITIONS IN PLACE
THROUGH THE DAY WEDNESDAY. AMPLE MOISTURE...ALONG WITH A MINOR
DISTURBANCE EMBEDDED IN THE FLOW ALOFT...WILL KEEP MAINLY DIURNAL
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE HIGHER
TERRAIN AND HIGH MOUNTAIN VALLEYS. A FEW SHOWERS COULD POSSIBLY
MOVE OFF THE EASTERN MTS AND ONTO THE WESTERN I-25 CORRIDOR BEFORE
QUICKLY DYING AS THEY MOVE INTO THE MORE STABLE AIRMASS.

THURSDAY-SATURDAY...DIRTY UPPER LEVEL RIDGING STILL PROGGED TO BUILD
ACROSS THE ROCKIES THROUGH THE PERIOD WITH MODELS STILL INDICATING
DECENT QPF BULLSEYES ACROSS THE AREA...THOUGH MAY BE SUFFERING SOME
CONVECTIVE FEEDBACK ISSUES. AT ANY RATE...HAVE KEPT MAINLY DIURNAL
ISOLATED TO SCATTERED POPS ACROSS THE REGION...WITH BEST POPS ACROSS
THE HIGHER TERRAIN. WITH WARMING ALOFT UNDER THE RIDGE...SHOULD SEE
TEMPERATURES WARMING BACK TO AT OR ABOVE SEASONAL AVERAGE THROUGH
THE PERIOD.

SUNDAY-MONDAY...UPPER RIDGE FLATTENS ACROSS THE STATE AS A PAC NW
SHORT WAVE TROUGH MOVES ACROSS THE NORTHERN TIER OF STATES. LATEST
MODELS INDICATING A FRONT MOVING ACROSS THE NORTHERN ROCKIES AND
HIGH PLAINS SUNDAY NIGHT AND MONDAY...ALLOWING FOR BETTER CHANCES
OF STORMS ACROSS THE EASTERN PLAINS. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/23
Hazardous weather outlook, May 14, 12:23 PM MDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1223 PM MDT MON MAY 14 2007

COZ058>089-093>099-151300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1223 PM MDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER
NORTHERN PORTIONS OF THE PLAINS AND INTERSTATE 25 CORRIDOR
...MAINLY ALONG AND NORTH OF HIGHWAY 50. ONE OR TWO SEVERE STORMS
ARE POSSIBLE IN THIS REGION...WITH THE MAIN THREATS BEING HAIL UP
TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH.

OTHERWISE...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN
THE AFTERNOON AND CONTINUE INTO THE EVENING. THE MAIN THREATS FROM
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...HAIL UP TO 1/2
INCH IN DIAMETER AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY
IN THE AFTERNOON AND EVENING HOURS. THE BEST CHANCES FOR
THUNDERSTORMS WILL BE OVER AND NEAR THE MOUNTAINS. THE MAIN
THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...WIND GUSTS AROUND 40 MPH AND POSSIBLY SOME SMALL HAIL
UP TO 1/2 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING OVER THE
SOUTHEAST PLAINS...MAINLY ALONG AND NORTH OF HIGHWAY 50.

In the hours before

Local storm report, May 14, 4:49 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 N WETMORE             38.27N 105.08W
05/14/2007  M1.00 INCH       FREMONT            CO   PUBLIC

&&

LWALROD
Local storm report, May 14, 5:16 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
516 PM MDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             7 E WETMORE             38.23N 104.95W
05/14/2007  M1.00 INCH       PUEBLO             CO   PUBLIC

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:58 PM MDTSevere Thunderstorm WarningPUBPueblo47 min
May 14, 4:27 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo48 min
May 14, 5:34 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas56 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.